MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSISST) BYPASS
Model Number 10005877
Medical Device Problem Codes Mechanical Problem (1384); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon connected the mini cuff to apical holder and noted a plastic ring out of place.A new holder would be obtained and apical holder was removed.The patient had a stroke on (b)(6) 2022 following left ventricular assist device (lvad) implant.There were pupil changes but no signs of stroke showed on a computed tomography (ct) scan.A subsequent ct on (b)(6) 2022 showed development of ischemic changes in the right frontal lobe in the anterior aspect of the middle cerebral artery (mca) distribution.The patient was in the intensive care unit for monitoring and a neurology consult was scheduled.The patients care was withdrawn on (b)(6) 2022 due to non-recoverable stroke.The patient was on impella at p7 before the vad was implanted.The death was not considered to be device related and the device operated as intended.Related manufacturer reference report # 2916596-2022-01808.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of the o-ring becoming displaced from the apical cuff holding tool was confirmed through the submitted photo.A specific cause for this issue could not be conclusively determined through this evaluation.Review of the device history records (dhr) for the mini apical cuff kit, lot number 8182227,showed no deviations from manufacturing or quality assurance specifications.Review of the dhrs for the apical cuff holding tool assembly associated with this kit also showed no deviations from manufacturing or quality assurance specifications.Shop order found that the steps for confirming orientation on the sealing ring attachment were successfully performed for each holding tool within lot number 8126333.The heartmate 3 (hm3) mini apical cuff kit instructions for use (ifu) is currently available.The overview section of this ifu provides a description of the apical cuff holder, stating that a silicone o-ring is present at the interface of the circular disk and apical cuff, for a hemostatic connection with the apical cuff.This section also cautions the user to notify the appropriate personnel if there is a change in how the device works, sounds, or feels.Adverse events associated with the use of the mini apical cuff kit are also outlined; however, it should be noted that the patient did not experience any adverse consequences related to the current event.The surgical procedures section of the hm3 mini apical cuff kit ifu explains how to prepare the mini apical cuff and the apical cuff holder for use.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13934281
Report Number2916596-2022-01570
Device Sequence Number4668782
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public00813024013082
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2024
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number8182227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight101 KG